Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 73, NWS Cleveland, OH

June 3, 2007Lucas County, Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 3, 2007, 7:05 PM EDT for Lucas County, Wood County, Ohio. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2007, 7:05 PM EDT (23:05 UTC)
Expired
Jun 3, 2007, 8:00 PM EDT
In force
55 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Lucas County, OH, Wood County, OH

The radar

The Detroit radar (KDTX), 130 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 7:05 PM EDTTSTM WND DMGPerrysburg, OHA COUPLE OF TREES DOWN.
Jun 3, 7:15 PM EDTTSTM WND DMGToledo, OHLARGE LIMB DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 032305
SVRCLE
OHC095-173-040000-
/O.NEW.KCLE.SV.W.0073.070603T2305Z-070604T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
705 PM EDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN NORTHWEST OHIO
  WOOD COUNTY IN NORTHWEST OHIO

* UNTIL 800 PM EDT

* AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PERRYSBURG...OR ABOUT 9
  MILES SOUTH OF TOLEDO...AND MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NORTHWOOD
PERRYSBURG

LAT...LON 4145 8374 4146 8342 4170 8348 4163 8374

$$

KIELTYKA
2 follow-up statements
000 
WWUS51 KCLE 032326
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
725 PM EDT SUN JUN 3 2007

OHC095-173-040000-
/O.CON.KCLE.SV.W.0073.000000T0000Z-070604T0000Z/
WOOD OH-LUCAS OH-
725 PM EDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL LUCAS AND NORTHEASTERN WOOD COUNTIES...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NORTHWOOD...OR ABOUT
NEAR TOLEDO...MOVING NORTHEAST AT 25 MPH.

DAMAGING WINDS IWITH THIS STORM DROPPED TREE LIMBS ONTO A CAR IN 
PERRYSBURG. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY 
AWAY FROM WINDOWS

LAT...LON 4145 8374 4146 8342 4170 8348 4163 8374

$$

LW
000 
WWUS51 KCLE 032350
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
750 PM EDT SUN JUN 3 2007

OHC095-173-040000-
/O.EXP.KCLE.SV.W.0073.000000T0000Z-070604T0000Z/
WOOD OH-LUCAS OH-
750 PM EDT SUN JUN 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LUCAS AND NORTHEASTERN
WOOD COUNTIES EXPIRES AT 800 PM EDT...

LAT...LON 4145 8374 4146 8342 4170 8348 4163 8374

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:24 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 3, 3:24 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
324 PM EDT SUN JUN 3 2007

.SYNOPSIS...
SLOW MOVING LOW PRESSURE OVER THE WESTERN GREAT LAKES WILL
CONTINUE TO MOVE SLOWLY EAST AND EVENTUALLY MOVE EAST OF THE AREA
BY TUESDAY MORNING. HIGH PRESSURE FROM THE NORTHERN PLAINS WILL
CROSS THE GREAT LAKES MIDWEEK. A COLD FRONT IS EXPECTED LATE FRIDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
FLOW THROUGH A RELATIVELY DEEP LAYER HAS VEERED TO THE SOUTHEAST ON
THE PBZ 12Z SOUNDING WHICH IS DOWNSLOPE AND SOME RIDGING ALOFT STILL
OCCURRING BETWEEN SOUTHEAST LOW AND W GRTLKS UPPER LOW. LATEST
RADAR LOOP LOOKS TO BE MORE FROM THE SOUTH. VERY MOIST AND UNSTABLE
THOUGH AND WITH MAXIMUM DAYTIME HEATING WILL SEE AN INCREASE IN
CONVECTION FOR A WHILE LATE AFTRN/EARLY EVENING. MODELS HINT THAT
NICE SLUG OF SHOWERS/STORMS RUNNING UP APPALACHIANS WILL STAY
MAINLY TO OUR EAST OVERNIGHT ALTHOUGH AREAS FROM ASHTABULA AND
YTOWN EAST WILL HAVE A BETTER CHANCE OF SHOWERS. ELSEWHERE I WOULD
THINK THE ACTIVITY WOULD GRADUALLY DECREASE WITH LOSE OF DAYTIME
HEATING ALTHOUGH I CANNOT SAY THAT ALL THE ACTIVITY WOULD ENTIRELY
END AS UPPER LOW FROM THE WEST GETS CLOSER.

SOME DRY AIR WRAPPING AROUND THE GREAT LAKES UPPER LOW AND I THINK
WE WILL BE MORE IN THE DRY SLOT TOMORROW. PCP WATER DROPS FROM
ABOUT 1.5 INCHES CLOSER TO AN INCH TOMORROW BUT THERE SHOULD BE
OPPORTUNITY TO GET MORE SUNSHINE AND I BELIEVE MODEL CAPE IS
UNDERDONE AS MODELS DEVELOP PCPN SO QUICKLY. SHOULD SEE A BETTER
THAN 50% CHANCE OF SHOWERS/STORMS ESPECIALLY BY AFTERNOON. MODELS
SOUNDINGS SHOW CONVECTIVE TEMP IN LOWER 70S TOMORROW AND WITH ANY
SUNSHINE WE SHOULD CERTAINLY MAKE. ONLY INHIBITING FACTOR IS
DEWPOINTS SHOULD START TO DROP OFF SLOWLY AND DRIER AIR THROUGH
THE ENTIRE COLUMN WILL KEEP SHOWERS/STORMS SOMEWHAT MORE
SEPARATED.

I LIKE THE GFS GUIDANCE TEMPS WHICH ARE A LITTLE HIGHER THAN OTHER
GUIDANCE TEMPS FOR MONDAY REFLECTING THE CHANCE FOR SEEING SOME
SUNSHINE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
REMAINS OF UPPER LOW PROGGED ALMOST OVERHEAD MONDAY NIGHT AND
DEVELOPING SECONDARY COLD FRONT AT SURFACE WILL LIKELY CONTINUE
TO GENERATE SOME SHOWERS/STORMS. SOME LINGERING SHOWERS EXPECTED INTO
TUE MORNING WITH TROUGH ALOFT. BUFKIT SOUNDINGS SHOW INVERSION
DEVELOPING AND COULD SEE A DRIZZLE SITUATION FOR A WHILE TUE
MORNING MAINLY NE OHIO/NW PA. TEMPS CERTAINLY WILL BE DRASTICALLY
COOLER BY THAT TIME. NOT SURE IT WILL BE AS COOL AS GFS TEMP
GUIDANCE BUT TEMPS MAY HOLD IN THE 50S EXTREME NE OHIO/NW PA
WHERE IT MAY STAY CLOUDY MOST OF THE DAY. ENSEMBLE TEMPS SHOW
LOWER/MID 60S ELSEWHERE WHICH IS CLOSE TO CURRENT FCST AND SEEMS
REASONABLE WITH THE SHOWERS ENDING AND SOME INCREASE IN SUNSHINE
AT LEAST ACROSS NW OHIO. REALLY SCARY THOUGHT IS THAT ACROSS
EXTREME NE OH/NW PA THAT SKIES WILL CLEAR NEAR SUNSET TUE EVENING
AND TEMPS MAY TRY TO SLIP INTO THE 30S IN THE NORMALLY COLDER
LOCATIONS BY WED DAYBREAK.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
WEDNESDAY IS THE LAST OF THE DAYS THAT SEEM STRAIGHT FORWARD AS
HIGH PRESSURE DROPS SOUTHEAST ACROSS THE EASTERN LAKES AND LOW
PRESSURE/TROUGH STILL WELL TO THE WEST. STRONG WARM ADVECTION
STILL PROGGED ON THURSDAY. STILL NOT SURE THERE CANT BE A SCT
SHOWER/STORM UNDER STRONG WAA BUT AIRMASS WILL TAKE A WHILE TO
BECOME MOIST AND INSTABILITY WILL BE ALOFT AT FIRST AND BEST LOW
LEVEL JET STILL PROGGED TO THE WEST SO WILL KEEP WED NGT INTO
THURSDAY FCST DRY.

06Z GFS WAS VERY FAST WITH SHOWERS/STORMS OUT AHEAD OF NEXT FRONT
THURSDAY NIGHT AND I COULD SEE A TSTORM COMPLEX GETTING GOING AND
MAKING FAST PROGRESS ACROSS GREAT LAKES. WILL ALLOW FOR
SHOWERS/STORMS THURSDAY NIGHT INTO FRIDAY BUT ULTIMATELY THE FCST
WILL BE HARD TO PIN DOWN BECAUSE SHOWERS/STORMS AHEAD OF THE COLD
FRONT WILL LIKELY PUT DOWN OUTFLOW BOUNDARIES WHICH WILL FOCUS
NEW CONVECTION IN UNDETERMINED AREAS NOT NECESSARILY ALONG THE
COLD FRONT. COLD FRONT STILL SEEMS ON TRACK FOR SOMETIME LATER
FRIDAY/EARLY FRI NGT.

WEEKEND REMAINS UNCERTAIN DEPENDING ON HOW FAR SOUTH FRONT PUSHES
BEFORE BECOMING STATIONARY. GFS FULL OF FEEDBACK BY THAT TIME.
WHILE THERE CERTAINLY MAY BE TSTORMS TRYING TO COME BACK FROM THE
WEST WE MAY HAVE A BREAK IN THE SHOWER/STORMS FOR A WHILE EARLY IN
THE WEEKEND BUT CHANCES ARE THAT A WAVE WILL RIPPLE ALONG THE
FRONT AT SOME POINT AND BRING SHOWERS/STORMS BACK NORTH. WILL FCST
A CHANCE ON SUNDAY FOR NOW WHICH IS MORE IN SYNC WITH ECMWF.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A MOIST AND UNSTBL AMS WL PROVIDE FOR SCT SHRA AND TSRA THRU MIDDAY
MON. MORE OF THE TSRA WL BE THIS AFTN AND EVE...THEN SHUD QUIET DOWN
AS WE LOOSE THE DAYTIME HEATING ALTHO ISOLD THUNDER WL BE PSBL THRUT
THE NITE AND MON MORN AS UPR LVL LOW PRES APCHS. WL TRY AND TIME ANY
BANDS OF SHRA/TSRA THAT APPEAR IMMINENT AT TAF TIME OTRW WL GNLY
TEND TO LEAN TWDS VCTS. MVFR VSBYS WL SLOLY IMPV BUT NOT SURE IF 6SM
OR BETTER IN THE HZ WL TAKE HOLD FOR ANY LENGTH OF TIME INTO THIS
EVE BFR SEEING MORE FOG DVLP TNGT. HWVR...WIDESPREAD CLD COVER AND
ABT 5 KT OF SLY WND SHUD KP MOST OF THE FOG ABT 3SM WITH AREAS ARND
2SM.

&&

.MARINE...
LOW PRES MOVG E ACRS SRN PART OF GRTLKS TNGT THRU MON NITE WL DRAG A
SERIES OF CDFNTS ACRS LERI WITH THE STRONGER FRONT MON NITE. WNDS WL
PROGRESSIVELY CHG FM SELY TO SWLY WITH THE FIRST FRONT THEN TO W AND
NW LATE MON NITE INTO EARLY TUE WITH THE SECOND FRONT WHILE INCRG.
SML CRAFT CONDS PROB WL DVLP BY LATE MON NITE AND CONT TUE TIL HI
PRES RDG MOVS IN TO CALM WNDS TUE EVE.  AFT CHANGEABLE LGT WNDS WITH
THE HI PRES SYS THE FLOW WL SHIFT BACK TO SLY FOR THU INTO FRI TIL
ANOTHER CDFNT SHUD SHIFT WNDS TO W AND NW ABT LATE FRI BUT TIMING
WITH THIS FRONT UNCERTAIN ATTM.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...ADAMS
MARINE...ADAMS
Hazardous weather outlook, Jun 3, 5:13 AM EDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
513 AM EDT SUN JUN 3 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-040915-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
513 AM EDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL THREATEN THE REGION AGAIN TODAY. THERE IS THE
POSSIBILITY THAT ONE OR TWO THUNDERSTORMS COULD REACH SEVERE
LIMITS TODAY. THE MAIN THREAT WILL BE MAINLY DAMAGING
THUNDERSTORM WINDS BUT LARGE HAIL IS ALSO POSSIBLE WITH THE
STRONGEST THUNDERSTORMS.

A WEAK COLD FRONT WILL MOVE EAST ACROSS THE AREA LATE TONIGHT AND
COULD BE A FOCUS FOR A FEW THUNDERSTORMS...SOME OF WHICH COULD
REACH SEVERE LIMITS. GUSTY THUNDERSTORM WINDS AND HAIL ARE
POSSIBLE WITH THE STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WARM FRONT WILL MOVE INTO THE REGION THURSDAY NIGHT AND THE
THREAT EXISTS FOR MORE THUNDERSTORMS.

A COLD FRONT WILL APPROACH FROM THE WEST SOME TIME ON FRIDAY AND
THERE WILL ONCE AGAIN BE ANOTHER THREAT FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:29 PM EDTFlash Flood WarningCLELucas3 hr
Jun 3, 4:03 PM EDTSevere Thunderstorm WarningCLECrawford42 min
Jun 3, 6:57 PM EDTFlash Flood WarningCLELucas3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.